Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Statin
Sep 9, 2004

Dear Dr What statin should i ask for. I was given Crestor but after 3 weeks my liver enzymes were higher than usual, so I stopped taking them. Can you give me a list of what Statins to ask my local Dr (He's not that hiv savvy)for Statins that do not effect the liver somewhat, . My chlolestrol is quite high so I need to get this issue addressed. I do eat very sensible, no fatty foods, plenty of fish-veg-fruit-lean-white meet-gym 3 x times a week and have been doing this for years. I am also on a cholestrol freindly combo of 3tc,nav,abac even though my cholestrol was normal before taking meds. Thanks for you answer your advice will certainly help.

Response from Dr. Henry

I assume you have tried diet and exercise. There is most experience with Pravastatin and Atorvastatin. Fenobibrate is often added to decrease trigycerides. Niacin and fish oil are otehr options. The ACTG (AIDS Clinical Trials Group) has a fish oil study open and soon a statin + ezetimibe study in the US. KH



Previous
Can I survive this rash?
Next
Memory Loss, Stumbling, Nodding off

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement